To view original article click here
Tuesday Jan 21, 2014
Posted in the Pharmacology Forum
This discussion has been going on since 2007 in a Topix forum that has been deleted, so I am starting a new thread in hopes that those who were discussing this topic will find it and continue to support each other. So many people came to that thread because they found themselves married to a stranger after their spouse started taking an SSRI/SNRI. These drugs change the chemical balance of the brain causing people to change almost overnight. Spouses devoted to their husband/wife and children suddenly are no longer connected and no longer feel love. Instead, because of these same chemical imbalances, they are drawn to having affairs, going on spending sprees, gambling, partying, lying, and doing anything that gives an immediate thrill. They become selfish people who leave the well-established, healthy family they helped to build, they tear their family apart and walk away.
It was this thread where people learned that it was the drugs that caused this shift in their loved ones thinking/behavior. Unfortunately, this is just one of many dangerous side effects of these drugs. We have been duped by the pharmaceutical companies into believing that depression is caused by a chemical imbalance in the brain, but this has since been proven to be a scam as there is no way to measure the chemicals in the brain. If they can’t measure them, how do they know there is a deficiency or imbalance? No, instead, big pharma marketed this as being the cause of the epidemic of depression and anxiety and in turn they have made bagillions of dollars in profits while the side effects of these drugs cause things like:
destruction of marriages
suicide and homocide ideation and successful attempts
hypothyroidism (doctors are prescribing this for Graves’ disease now)
anhedonia (inability to experience pleasure)
just to mention a few
Unfortunately, even if the unmedicated spouse is able to convince the medicated spouse that the sudden change in affection/behavior has been caused by the drugs (very difficult to convince the drug user of this), stopping this medication or any of the SSRI medications can be absolute torture. If not tapered slowly, the withdrawals can be horrific and last a long, long time, leaving people wondering why they ever started them in the first place.
These drugs are dangerous. They are being prescribed for everything from hot flashes to fibromyalgia to depression/anxiety….they do more harm than good.